I know I got sick when I came off xanax back in Feb., but because I have been so sick I still have a lot of doubt. Esp. since this does not happen to everyone taking xanax. Not to mention there is not very much information on this happening to people on medical sites. No doctor that I have seen so far has ever heard of what I am going through. I am told over and over "It is not the benzo", "I never heard of that.", "You are just overbreathing" (which makes me want to smack them).
Anyway I was looking around the internet tonight trying to find more information on what is happening to me and I came across the following posts that I will now post for anyone interested in reading.
"In June 2003, out of nowhere I had a panic attack driving down a freeway. Following on from this, I was prescribed Xanax. A 'harmless' drug I was told by my Dr., that was not addictive at all...
After 3 months of taking Xanax I decided I wanted to quit. The drug was not taking away my anxiety, and in many ways I felt worse since taking it. I stopped suddenly, cold turkey style. A huge mistake. I experienced a night of terrors, panic attacks and hallucinations that was beyond anything I have ever experienced before. Going back to my Dr., I explained I wanted him to wean me off this drug. He refused, saying "I needed to be on it for at least 6 months". It was then I decided that I would have to do this myself.
Over the next 3 months, I halved my Xanax dose every two weeks until I was clean off it. My withdrawal symptoms were minimal. But this rapid taper soon caught up with me once I was free of the Xanax. Over the next few months, I suffered from extreme levels of anxiety, agorophobia, feelings of terror / impending doom and strong sensations of unreality. Suicidal thoughts were often my companion. There were days and nights, where I thought I was one step away from insanity or death.
It's been through the support of God, my lovely Wife and my friends here, that I made it through this ordeal. Soon I will hit my 'year free from Xanax' anniversary. I still get bouts of symptoms, especially feelings of unreality and fear...but things have settled down.
I know by sharing our stories and supporting each other, great comfort and healing can give relief. If there's one thing I've learned from this experience, it's the re-assurance that 'we are not going crazy' is at times so very very important.
I had the racing heart too. Very annoying. It persisted for weeks....120 bpm all day. I had it checked out at other doctors' advice. My heart was absolutely fine!
Just tapering the Klon too fast!!!!!! Once I slowed down, my heart rate stayed in a manageable area...has not yet returned to normal, I might add.
After one month of protein shakes/bars meal replacement drinks, and subsequently making my heart race, i decided to eat some real foods.
I had green bell pepper, rice cakes, and some lentil soup. I was up at 2 am puking the lenti soup.
Is it ok to not eat for a while? Maybe just take a multivitamin and drink water?
I ate organic during my taper although I didn't eat much. I would actually forget to eat. I lived on a bowl of Cheerios and organic milk once a day for a couple of months. My heart raced all through and after my taper. Just drinking water and taking a multi is not wise. Most members have no problems eating fresh vegetables and fruits (although I have noticed that a couple of members stated that bananas revved up their anxiety). Eat a good protein and a healthy carb. Hopefully your nauseanous will resolve. Your cognitive function (IMO) has nothing to do with what you were ingesting. It is all part of the w/d process. I have been off xanax for 8 months and I think it is slightly improving. There was no way I could have exercised as it caused hyperventilation, shortness of breath, tightening of the throat and revved up my anxiety level among other symptoms. Of course, other members did well with their exercise program. Bloating and diarrhea are very common, too, and I just stayed away from fats and sugars after my taper was finished.